Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Computation of best one-sided $ L\sb{1}$ approximation

Author: James T. Lewis
Journal: Math. Comp. 24 (1970), 529-536
MSC: Primary 65.20; Secondary 41.00
MathSciNet review: 0273780
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A computational procedure based on linear programming is presented for finding the best one-sided $ {L_1}$ approximation to a given function. A theorem which ensures that the computational procedure yields approximations which converge to the best approximation is proved. Some numerical examples are discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.20, 41.00

Retrieve articles in all journals with MSC: 65.20, 41.00

Additional Information

PII: S 0025-5718(1970)0273780-5
Keywords: One-sided approximation, $ {L_1}$ approximation, convex constraints, computation of best approximation, linear programming
Article copyright: © Copyright 1970 American Mathematical Society